| Catalog Number |
72200750 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
Perforation (2001)
| Date of Event |
01/16/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a shoulder arthroscopy, the dr.Attempted to insert one (1) twinfix anchor for a capsulorrhaphy.The patient's dislocation injury prevented the proper entry point for the anchor, and when attempting to place the anchor, the tip bent; preventing its insertion.The procedure was resumed, after a delay greater than 30 minutes, using an equivalent s+n back-up in the originally drilled bone hole, it was necessary to drill a little deeper.No void left.The patient's status is stable.Additional anesthesia was not required as consequence of the surgical prolongation.No further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The suture is still on the device, run through the cannula, and tied at the cleat.The anchor is bent at its proximal end.The tip of the insertion tube is deformed from the anchor bending.Bio debris is present.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive force on the device, excessive torque on the device, off-axis insertion, or an inadvertent impact event inconsistent with normal use).Based on this investigation, the need for corrective action is not indicated.